| Catalog Number |
ET309645 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Stroke/CVA (1770)
| Date of Event |
08/13/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, and race was not reported.Section a1.Patient identifier: (b)(6).The device was not returned; therefore, no further investigation can be performed.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Ischemic stroke due to re-occlusion of targeted arterial segment is a known potential complication associated with the use of the embotrap iii, emboguard, and embovac devices and is mentioned in the instructions for use (ifu) as such for all devices.There were no alleged quality issues related the used devices, as the devices performed as intended.A re-occlusion of the targeted area may be due to the same underlying reason that caused the first stroke (large-artery disease) or can possibly be attributed to iatrogenic intimal injury during the procedure; it would be clinically difficult to discern between the two possible causes.Since the event of ¿ischemic stroke, re-occlusion¿ occurred the day after the procedure, it remains plausible that the event could have occurred due to vessel trauma during the initial procedure.Additionally, the event required the surgical intervention of a thrombectomy procedure.Based on this information, the event will be conservatively reported to the us fda, reporting under criteria 21 cfr 803 with a classification of a ¿serious injury,¿ with an awareness date of 30-jul-2024.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
As reported via the excellent study (cnv_2017_02), a 62-year-old male (subject (b)(6)) with a history of diabetes and hypertension, presented with an unwitnessed wake-up stroke.Last time seen well was on (b)(6) 2023 at 04:00.Symptoms were first observed on the same day at 05:00.The patient was then presented to the treating hospital on (b)(6) 2023 at 06:46, where mri imaging confirmed an ischemic stroke.Intravenous tissue plasminogen activator (tpa) was administered at the time of stroke presentation.The suspected origin of the embolism was ¿large-artery disease (cervical atherosclerosis).¿ the patient¿s baseline nihss score was 11 and modified ranking scale score mrs score was ¿0-no symptoms.¿ on (b)(6) 2023, the patient underwent an endovascular mechanical thrombectomy using an embotrap iii 6.5 mm x 45 mm (et309645/23d024av) and an embovac ic 71, 132 cm, ce, asp.Ind.(ic71132ca/31041010) for occlusions at the right internal carotid artery (ica) and m2 segment of the middle cerebral artery (mca).The pre-pass mtici score was 0.The 1st pass was done at the ica site, which resulted in a mtici score of 2a, with no clot retrieval.The 2nd pass was done at the m2 site, which resulted in a mtici score of 2c, with clot retrieval in the stent retriever.During the procedure, a guidewire was used, but the brand was not specified.A 0.021 phenom microcatheter and an unknown emboguard balloon (product code/lot # unknown) were also used.It is unknown if there were any study device deficiencies during the procedure.The patient¿s 24-hour post-procedure nihss score was 15.On (b)(6) 2023, the patient experienced the event of ¿ischemic stroke, re-occlusion,¿ which was made known to the site on the same day and to the sponsor on (b)(6) 2024.The principal investigator (pi) assessed this event as a serious adverse event, moderate in severity, and as unrelated to the embotrap iii study device, unrelated to the embovac large bore catheter, and unrelated to the primary surgical procedure.The event was surgically treated with a ¿thrombectomy.¿ the outcome is recorded as ¿recovered/resolved,¿ with an end date of (b)(6) 2023.On (b)(6) 2023, the patient was discharged to a rehabilitation center with a nihss score of 11 and modified rankin scale score (mrs) score of ¿4-moderately severe disability.Unable to walk without assistance and unable to attend to own bodily needs without assistance.¿ on (b)(6) 2023, the patient was assessed for their 90-day post-procedure follow-up, which resulted in a mrs score of ¿5-severe disability.Bedridden, incontinent, and requiring constant nursing care and attention.¿.